depakote and seroquel

Discussion in 'General Parenting' started by saving grace, Mar 11, 2007.

  1. saving grace

    saving grace New Member

    The doctor in difficult child's new program prescribed Depakote and seroquel for his BiPolar (BP) and Anxiety.

    Any experience with these two drugs would be helpful. difficult child seemed very interested in getting them, do they have any effect that he would be looking for? any euphoria type feelings or any High like effect?

  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    They wouldnt have any euphoria like feeling at fact he would feel more lethargic on them if anything. I wouldnt describe the feelings on mood stabilizers or APs as any sort of high at all.

    I might be able to go with saying that someone might feel a bit tired, zonked out for a bit as they get used to the medication, sleepy, etc...but high or wired or anything like that...nope. Shouldnt.
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    My difficult child was on Depakote for a long time. It helped some for a long while. Seroquel wasn't for my difficult child. It made him very agitated, he had some of his worst rages on it. However, that was my difficult child and I've heard of many it has bee really good for.
  4. timer lady

    timer lady Queen of Hearts

    kt was on depakote & seroquel for a couple of years; she's now on tegretol with the seroquel.

    There were no significant highs or euphoria for kt. The change from depakote to tegretol was this past summer; tegretol seems a more effective mood stabilzer for kt.
  5. jamrobmic

    jamrobmic New Member

    I don't have any experience with depakote, but my son was on Seroquel for a while, and it calmed him down considerably. It did make him somewhat lethargic in the mornings, but we were told the sedation would go away at doses of 150 mg. and higher.

    My son never got up to more than 100 mg. a day, though. He hated taking it because a) it made him sleepy and he preferred to stay up all night, and b) he said it made him feel "jumpy," like he had to move all the time. It seemed to me that it did have that effect on him at first, but it went away after a few days. It also seemed to happen when we increased the dose, but again, it didn't seem to last. For the time he took it, I thought it really helped him (it certainly made him easier to be around).

    by the way, some people gain weight on it, but my son never did, although it did make him want to eat more when he first started taking it.
  6. saving grace

    saving grace New Member

    Thank you! I was concerned because he kept saying he needed something for anxiety so from experience I thought he was drug shopping.

    The Seroquel says to Take as needed. the Depakote is 2 everyday at bedtime, so far so good he has only been on it for 3 days.

    Thanks again